MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp0915 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility, via the sales rep, that the nurse tried to thread the guidewire and catheter and the needle went through the guidewire and the catheter.No other information was provided.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a punctured catheter is confirmed and was determined to be use related.One 20 g powerglide pro was returned for evaluation.An initial visual observation showed blood residue throughout the returned sample.The needle was observed to be protruding through the catheter approximately 8 mm proximal to the distal tip of the catheter.A microscopic observation revealed the weld tip of the guidewire was intact, and the rest of the guidewire was also observed to be undamaged.The bevel of the needle was observed to be slightly damaged.The split in the catheter that the needle was protruding through was observed to be mostly straight with well-defined edges, however, the distal end was observed to be jagged and plastically deformed.A small triangular section of the distal end of the split was observed to be bent backward and appeared to be where the needle caught on the catheter.The surface of the split was observed to be granular in texture for the most part, however, some striations were observed near the distal end of the split, indicating the catheter was most-likely punctured by the needle and subsequently torn.The damage found on the returned sample is consistent with damage caused by re-inserting the needle back into the catheter or pulling the catheter back over the needle during the placement process.The product ifu warns: ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of rebp0915 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
20 GAUGE POWERGLIDE PRO MIDLINE CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6663917
Report Number3006260740-2017-00909
Device Sequence Number43775
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535(17)190131(10)REBP0915
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberN/A
Device Catalogue NumberF120100
Device Lot NumberREBP0915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1